MAUDE Adverse Event Report: RESPIRONICS, INC. REMSTAR AUTO; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)

RESPIRONICS, INC. REMSTAR AUTO; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Model Number DS560TBT
Medical Device Problem Codes Contamination (1120); Degraded (1153)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This mdr is being submitted as part of a batch submission of complaints that were reassessed as reportable foam degradation complaints; discovered as part of a retrospective remediation review.
 
Event or Problem Description
The manufacturer received information alleging an issue related to a cpap device's sound abatement foam.The patient alleges seeing white powder or residue on black filter.There was no allegation of harm or injury.This issue was reported to the fda per 21 cfr 806.The device will be corrected per res 88058.
 
Additional Manufacturer Narrative
The manufacturer received information alleging an issue related to a cpap device's sound abatement foam.The patient previously alleges seeing white powder or residue on black filter.There was no allegation of harm or injury.The device was returned to the manufacturer's product investigation laboratory for investigation.During an external and internal inspection, the manufacturer observed that a non-philips inlet air filter was installed in the air filter area.The air outlet port had light brown, dust-like contamination and tiny fibers/hairs on it.A film of unknown residue was present on the inside of the top cover and on the display window.A few hairs/fibers were also found on the non-philips air input filter.Dust contamination and hairs/fibers were observed on the top of the device beneath the rotary knob.The printed circuit assembly (pca) had dust-like contamination on its surface, particularly around the user interface (ui) rotary switch.Dust-like contamination was present on the top of the blower box lid and in the surrounding area.Unknown residue was found under the blower box lid, and the blower box contained dust contamination.The sound abatement foam was intact but showed light dust contamination.The air inlet seal was yellowed and had white, dust-like contamination on it.Dust-like contamination and hairs/fibers, along with two pieces of brown, unknown contamination, were present inside the bottom enclosure.The blower motor had a spot of unknown liquid contamination, indicating potential liquid ingress, and also showed dust contamination inside the motor.Evidence of sound abatement foam degradation/breakdown was not observed in this device.The manufacturer used a fitt (foam integrity test tool) and was not able to confirm the presence of degraded sound abatement foam.The device's downloaded logs were reviewed by the manufacturer.There were 32 errors found.The manufacturer concludes there was no evidence of sound abatement foam degradation in the device and was able to confirm the customer's complaint.The manufacturer can confirm the presence of multiple contaminants that are not consistent with degraded sound abatement foam.Sections d8, d9, h2, h3, h6 has been updated in this report.

Brand Name
REMSTAR AUTO
Common Device Name
VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Manufacturer (Section D)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer (Section G)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer Contact
rosko melissa
1001 murry ridge lane
murrysville, PA 15668
7247330200
MDR Report Key13623645
Report Number2518422-2022-06380
Device Sequence Number5186825
Product Code BZD
UDI-Device Identifier00606959042858
UDI-Public00606959042858
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K131982
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 12/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberDS560TBT
Device Catalogue NumberDS560TBT
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2018
Supplement Date Received by Manufacturer04/26/2024
Initial Report FDA Received Date02/28/2022
Supplement Report FDA Received Date12/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/23/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
RES 88058
Patient Sequence Number1
Patient SexUnknown